MAUDE Adverse Event Report: DEPUY MITEK LLC US FEMORAL INTRAFX SHTH INSRTR8MM; ORTHOPAEDIC IMPLANT INSERTER/EXTRACTOR

DEPUY MITEK LLC US FEMORAL INTRAFX SHTH INSRTR8MM; ORTHOPAEDIC IMPLANT INSERTER/EXTRACTOR
Catalog Number 254669
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/12/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary: catalog #: 254669.The complaint device was received and evaluated.Visual observation confirmed that the handle was broken in half.Additionally, the device looked worn with markings and faded laser etching.The root cause for this failure can associated with normal wear and tear during use and multiple cycles of sterilization.Other than this, a definitive root cause could not be determined as no lot/batch information was provided and reported information was limited.Furthermore, no lot numbers were supplied which precludes conducting a batch history review or a lot specific search in the complaints handling system.At this point, no corrective action is required and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Udi: (b)(4).This report is being filed from the remetrex complaint management system as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.Associated medwatch: 1221934-2018-52022.
 
Event or Problem Description
It was reported by the sales rep that during an acl procedure both the customer's intrafix sheath inserter and femoral sheath inserter broke at the handle in this case while being malleted.The sales rep was not present at the case, and there were no reported patient consequences.They swapped the devices with other like devices to complete the procedure.

Brand Name
FEMORAL INTRAFX SHTH INSRTR8MM
Common Device Name
ORTHOPAEDIC IMPLANT INSERTER/EXTRACTOR
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key7775614
Report Number1221934-2018-52025
Device Sequence Number19133703
Product Code LXH
UDI-Device Identifier10886705013517
UDI-Public10886705013517
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/12/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number254669
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/15/2016
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/12/2016
Initial Report FDA Received Date08/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1